Alert archive / Kentucky / Tornado Warnings in 2006
Tornado Warning 59, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at May 10, 2006, 7:56 PM CDT for Perry County, Indiana; Breckinridge County, Hancock County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 7:56 PM CDT (00:56 UTC)
- Expired
- May 10, 2006, 8:29 PM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY
The radar
The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:01 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 110056
TORLMK
INC123-KYC027-091-110145-
/O.NEW.KLMK.TO.W.0059.060511T0056Z-060511T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
EASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
SOUTHEASTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 845 PM CDT
* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DUKES...
MOVING NORTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
CLOVERPORT AND DODD BY 805 PM CDT...
TOBINSPORT BY 810 PM CDT...
STEPHENSPORT BY 825 PM CDT...
ROME BY 830 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY.
LAT...LON 3783 8677 3774 8671 3778 8669 3782 8651
3801 8653 3791 8671
$$
SCHOTT2 follow-up statements
000
WWUS53 KLMK 110113
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
913 PM EDT WED MAY 10 2006
KYC091-110123-
/O.CAN.KLMK.TO.W.0059.000000T0000Z-060511T0145Z/
HANCOCK KY-
813 PM CDT WED MAY 10 2006
...THE TORNADO WARNING FOR HANCOCK COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY.
LAT...LON 3784 8666 3783 8661 3782 8656 3794 8638
3804 8650 3792 8664
$$
INC123-KYC027-110145-
/O.CON.KLMK.TO.W.0059.000000T0000Z-060511T0145Z/
PERRY IN-BRECKINRIDGE KY-
813 PM CDT WED MAY 10 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN BRECKINRIDGE AND SOUTHEASTERN PERRY COUNTIES...
AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TOBINSPORT...OR
ABOUT 24 MILES EAST OF ROCKPORT....MOVING NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
STEPHENSPORT AND ROME BY 820 PM CDT...
UNION STAR BY 830 PM CDT...
MOOLEYVILLE BY 835 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY.
LAT...LON 3784 8666 3783 8661 3782 8656 3794 8638
3804 8650 3792 8664
$$
SCHOTT000
WWUS53 KLMK 110129
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
929 PM EDT WED MAY 10 2006
INC123-KYC027-110139-
/O.CAN.KLMK.TO.W.0059.000000T0000Z-060511T0145Z/
PERRY IN-BRECKINRIDGE KY-
829 PM CDT WED MAY 10 2006
...THE TORNADO WARNING FOR NORTHWESTERN BRECKINRIDGE AND SOUTHEASTERN
PERRY COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY.
LAT...LON 3784 8666 3783 8661 3782 8656 3794 8638
3804 8650 3792 8664
$$
SCHOTTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at May 10, 6:10 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 10, 6:10 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 710 PM EDT WED MAY 10 2006 .SHORT TERM (THIS EVENING)... UPDATED ZONES TO MENTION TORNADO WATCH. --JA PREVIOUS DISCUSSION BELOW COMPLEX SFC PATTERN ACRS MS VALLEY THIS AFTN. 19UTC OBS SUGGEST SFC LOW STILL NOT THAT WELL ORGANIZED OVER SERN MO/SRN IL...WITH A CDFNT EXTENDING S INTO LWR MS VALLEY AND A WEAK WRMFNT EXTENDING E ACRS CNTRL KY. AS SHORTWAVE OVR KS/SWRN MO ROTATES ENEWD TNGT...SFC LOW WILL CONSOLIDATE AND INTENSIFY AS IT LIFTS NEWD ACRS IND. THIS SHOULD RESULT IN INCREASING WIND FIELDS ALOFT ACRS LWR OH VLY LATE THIS AFTN AND TNGT AS CDFNT PUNCHES EWD TOWARD CNTRL KY AND S-CNTRL IND. MAIN QUESTION REMAINS DEGREE OF INSTABILITY. VIS IMAGERY AT THIS TIME SHOWS A FEW BREAKS IN CLOUDS OVER SWRN AND S-CNTRL KY WHICH HAS ALLOWED SFC BASED LI VALUES TO FALL TO -2 TO -4 RANGE. MARGINAL INSTABILITY COUPLED WITH DEGREE OF FORCING AND WIND FIELDS SHOULD STILL ALLOW AT LEAST SCT TSTMS TO DEVELOP LATE THIS AFTN OR EVNG ACRS OUR FCST AREA...ESPECIALLY WRN SECTIONS...WITH ISOLATED WIND DAMAGE AND HAIL POSSIBLE. HOWEVER...EXPECT MOST WIDESPREAD AREA OF SHWRS/TSTMS/HIGHEST RAINFALL AMOUNTS JUST N AND W OF FCST AREA OVER SRN/CNTRL IL AND IND NEAR DEFORMATION AXIS/LEFT FRONT QUADRANT OF STG UPPER-LEVEL JET. MODELS SEEM TO BE HAVING A DIFFICULT TIME DISCERNING EXACTLY HOW DEEP UPPER LOW WILL FORM ACRS MID MS/OH VLY INTO SRN GREAT LAKES OVER NEXT COUPLE OF DAYS...AS SEVERAL SHORTWAVES CURRENTLY EVIDENT IN WATER VAPOR IMAGERY EVENTUALLY FORM UNUSUALLY DEEP VORTEX FOR THIS TIME OF YEAR. THIS ESPECIALLY HAS IMPLICATIONS ON SENSIBLE WEATHER ON THURSDAY. MODELS DO SUGGEST THAT MESOSCALE LIFTING WILL BE PRESENT ALONG/NEAR POSSIBLE SECONDARY SFC TROF (BEHIND CDFNT WHICH PASSES THRU LATE TNGT). GIVEN DECENT 850-500 MB LAPSE RATES (TOTAL TOTALS INDEX OVER 50)...SCT LOW TOP TSTMS SEEM A GOOD BET THURSDAY. HOWEVER...EXACT TIMING AND COVERAGE UNCERTAIN GIVEN MODEL DISCREPANCIES AND THEIR ABILITY TO DEPICT EXACT SOLUTION WITHIN THIS COMPLEX PATTERN. HI TEMPS THURSDAY ALSO TRICKY. IF LOW CLOUDS HOLD...AFTN TEMPS WILL RISE LITTLE AND REMAIN IN THE 50S (PER NAM SOLUTION)...ALTHO PLAUSIBLE GFS SOLUTION SUGGESTS WARMER HIGHS ESPECIALLY SRN AREAS...WHICH ALSO WOULD INCREASE TSTM HAZARD. TWF .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... MAIN FORECAST CONCERN IN THE EXTENDED IS THE CUT OFF LOW OVER MIDWEST THAT WILL BRING COOLER TEMPS OVER THE NEXT FEW DAYS...AND SEVERAL CHANCES FOR PRECIP THROUGH AT LEAST THE WEEKEND. THURSDAY NIGHT - MONDAY NIGHT... NEARLY CO-LOCATED SFC AND UPPER LOW OVER LAKE MICHIGAN WILL SLOWLY PROGRESS SOUTHWARD TOWARD THE CWA...AND EVENTUALLY THROUGH THE CWA DURING THIS TIME FRAME. ALTHOUGH THE SFC LOW WILL SLOWLY BE FILLING...UPPER-LEVEL ENERGY FROM SEVERAL SHORTWAVES EMBEDDED IN THE PERIPHERY OF THE UPPER LOW WILL TRAVERSE THE CWA...ESPECIALLY NORTHERN LOCATIONS OF THE CWA...THROUGH SATURDAY. WILL MOSTLY KEEP SOUTHERN THIRD TO TWO-THIRDS OF CWA DRY THROUGH SATURDAY MORNING WITH JUST SHOWERS MENTIONED. HIGHS ON FRIDAY WILL BE TOUGH TO REACH 60...WITH JUST SLIGHTLY HIGHER TEMPS POSSIBLE FOR SATURDAY. FROM SATURDAY NIGHT THROUGH MONDAY NIGHT...UPPER LOW SPINS DOWN TOWARD THE CWA. WITH EVEN BETTER FORCING AROUND AND THE GFS/ECMWF/ENSEMBLE MOS IN GOOD AGREEMENT WITH PRECIP/HEIGHT FIELDS...WILL HAVE CWA-WIDE SHOWERS IN THE GRIDS FROM SAT NIGHT THROUGH MON NIGHT. THE CONSTANT 30 POPS ARE DECEIVING SINCE IT CERTAINLY WILL NOT BE RAINING CONTINUOUSLY...BUT AT THIS TIME IT IS TOO DIFFICULT TO CLING TO ONE SHORTWAVE OR ANOTHER. BEST CHANCES FOR PRECIP WILL LIKELY BE IN THE AFTERNOON HOURS WITH ANY HEATING. HAVE PRECIP ENDING MONDAY NIGHT AT THIS TIME...ALTHOUGH BASED ON MODELS THIS COULD BE A BIT OPTIMISTIC. HOWEVER...GFS TENDS TO OVERDUE QPF...SO ANY REMAINING PRECIP WOULD BE LIGHT AND MINIMAL LIKELY. SHOULD AT LEAST BE MOSTLY CLOUDY. HIGHS DURING THIS TIMEFRAME WILL ALSO BE IN THE LOW 60S...ALTHOUGH MONDAY THE UPPER LOW MAY MOVE FAR ENOUGH EAST SO SWRN PORTIONS OF THE CWA TO REBOUND INTO THE UPPER 60S. TUESDAY - WEDNESDAY... UPPER LOW FINALLY MOVES EAST OF THE CWA TUESDAY NIGHT AS RIDGING BEGINS TO PUSH INTO WRN SECTIONS OF THE CWA. WINDS SHOULD ALSO BACK FROM NORTHWEST TO SOUTHWEST...AS TEMPS BY WEDNESDAY SHOULD BE BACK INTO THE MID 70S. AL && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 10, 3:00 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT WED MAY 10 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 300 PM CDT WED MAY 10 2006 /400 PM EDT WED MAY 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL APPROACH THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT LATE THIS EVENING INTO THE OVERNIGHT HOURS. SOME THUNDERSTORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HOWEVER...MOST STORMS WILL ONLY BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND DEADLY CLOUD- TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. A DEEP LOW PRESSURE AREA WILL BE LOCATED OVER THE OHIO RIVER VALLEY ON THURSDAY. THIS WILL PROVIDE A CHANCE FOR SCATTERED THUNDERSTORMS WITH SMALL HAIL AND DANGEROUS LIGHTNING BEING THE BIGGEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. AL/TWF
In the hours before
Special weather statement, May 10, 6:55 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 755 PM EDT WED MAY 10 2006 INZ076-077-083-084-089-090-KYZ023>025-110130- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG 655 PM CDT WED MAY 10 2006 /755 PM EDT WED MAY 10 2006/ AN AREA OF THUNDERSTORMS WILL MOVE ACROSS DUBOIS... PERRY... CRAWFORD... HARRISON.... AND ORANGE COUNTIES IN SOUTH CENTRAL INDIANA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WIND GUST TO 35 MPH... AND CLOUD TO GROUND LIGHTNING. THE STORMS ARE MOVING TO THE NORTHEAST AROUND 25 MPH. JA
Local storm report, May 10, 7:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM EDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG HUNTINGBURG 38.30N 86.96W
05/10/2006 DUBOIS IN AMATEUR RADIO
HEAVY DAMAGE TO A HOME ON HIGHWAY 585 WEST.
&&
MRCLocal storm report, May 10, 7:19 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 N CORYDON 38.26N 86.13W
05/10/2006 HARRISON IN LAW ENFORCEMENT
ROOF BLOWN OFF A BARN.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:17 PM CDT | Tornado Warning | LMK | Clark, Floyd, Harrison | 28 min |
| May 10, 7:45 PM CDT | Tornado Warning | LMK | Crawford, Dubois, Orange | 60 min |
| May 11, 1:32 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 28 min |
| May 11, 12:52 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 23 min |
| May 11, 2:33 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 42 min |
| May 11, 6:45 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 30 min |
Nearby
Tornado Warnings in Kentucky, 2006Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.